Capecitabine as preventative treatment in TNBR

  • 15 replies
  • 21 subscribers
  • 1068 views

Is anyone taking this drug post chemotherapy, surgery and radiotherapy? What side effects are you having? Thank you y 

  • Hiya,

    I've just started on capecitabine as a preventative treatment post chemo, surgery and radio for TNBC. So far, I've only noticed a bit of mild nausea but am preparing myself for other things to creep in. My chemo nurse said that whatever side effects I experienced during Paclitaxel and EC, expect a milder version of those with this drug. Sadly, I am no longer continuing with immunotherapy as it hasn't worked for me.

  • Hi Emma, thank you for responding. I declined the immunotherapy as I was concerned about autoimmune risks. 

    I have had terrible side effects from the Pacitaxil, I can barely walk because of the neuropathy in my legs and feet and I don't want this to me made even worse. 

  • I'm so sorry to hear that. My neuropathy is in my arms, hands and fingers. I can't imagine how hard it must be having it in your legs and feet. If it helps, I have found that the neuropathy has suddenly begun to improve and it may have something to do with the fact that I've started doing resistance training with a personal trainer to try and get some strength back. It's gone from being so painful it makes me cry to only noticing it occasionally.

    I'll keep you posted re the side effects but I guess everyone is just so different, aren't they? 

  • I have also got it in my fingers and gut! I have a physio coming back next week as I want some exercises to improve the weekness rather than let it get worse. At one point it was in my face and I choked on a sandwich and fell on the stairs. I still cant taste properly and have terribly slow bowl movements. The EC made me feel dreadful and I could barely dress or eat. I think I had every side effect other than physical sickness. The pacitaxil stopped mid November so I hope it does improve with time. I can no longer walk, do Pilates, or garden. This is why I'm worried about more side effects as I still have these. 

  • Hi. I was on Capecitabine tablets since July but have stopped st the beginning of March due to very red and sore feet and palms on my hands. The good thing about this drug is that it kept my cancer stable. I could eat normally and sleeping was relatively good. I would definitely give it a go because not everybody is experiencing foot and hand syndrome.My hair has grown which is bizarre but I have heard from some other patients the same. 

  • You really have had it bad. I stopped paclitaxel about September time and I'd say it's been the last two weeks where I've really noticed an improvement. I'm sure the exercises will help loads. 

  • Ooh, yes I was told about the red feet and hands. Are they better now? Interesting about your hair - mine has grown back after the IV drugs nice and thick so I hope it doesn't start to thin out again.

  • Yes, they are much better now. My oncologist has decided on a new chemo drug called SG given intravenously. This is targeted therapy and should only affect cancer cells and shrink them. Hope to start with it on Thursday.

    Good luck with your treatment.

  • Good to hear your hair has returned!

  • Hi 

    Just seen your post. I too have neuropathy in my feet which is really uncomfortable. I finished paclitaxel two weeks early (early Feb) because of this as I was told it would only get worse.  I'm just hoping that it will improve/go away.  I've heard it can take months.  But I worry because I also read that in some cases, it doesn't go away. Let's be optimistic.

    No help I'm afraid, but commiserations and sympathy!